Jump to content
CrazyBoards.org

Abilify increasing depression?


Recommended Posts

Been on Abilify since August. Started on 5 mg and upped to 10 mg on Sept. 15th. Feeling more depressed and restless. Dont seem to even be able to even enjoy watching tv, no sex drive either. Does this sound right?

Thinking of going back down to 5 mg. Maybe I didn't give 5 mg a chance. Should I give 10mg a longer chance or will it get worse?

Brian

Link to comment
Share on other sites

I started Abilify this month, and I noticed that my depression seemed to get worse during my first week of taking 2 mg per day. After I increased to 5 mg, the additional depression went away. I have not had anhedonia from it.

That doesn't answer your question, I know. I think that Abilify is a strange med. It seems to affect everyone differently but usually people get to a point where they feel better on it than off of it.

Do you take any other meds? Why are you taking Abilify? If you are taking it for depression, you really should be taking it with an antidepressant.

Finally, there are warnings in the patient information and the prescribing information sheets that Abilify can cause depression to worsen (like all antidepressants can). If your depression is getting worse and you are becoming restless, I think that it's worth a call to your pdoc to see if you can go back down to 5 mg.

Link to comment
Share on other sites

FWIW, my pdoc has seen enough studies that say it doesn't work on bipolar depression, but does on MDD, that she prescribes accordingly. Maybe those studies are why the commercials only sell it as an AD for depression. ? Sorry, I have no studies to cite because I am lazy and trust my pdoc.

Link to comment
Share on other sites

  • 3 weeks later...

i take abilify, and when i raised my dose i noticed a bit of anhedonia and general lack of motivation, wanting to sleep all the time, craving carbs, atypical depression-type stuff. my doc prescribed vybriid, and so far so good, even though it's only been a few days. i am on 8 mg titrating up to 10 breaking 2 mg pills as needed along with 5 mg pills. i have noticed my deprssion isn't nearly as bad as it used to be, and abilify seems to be managing my symptoms okay for right now.

Link to comment
Share on other sites

It is possible, evidently. About an hour ago, my pdoc backed me down from 15 mg to 10 mg of Abilify. I was originally on it to deal with hypomania and have since got up to a reasonable amount of Depakote in my system, which has stabilized me quite nicely.

Link to comment
Share on other sites

Abilify is pretty much a crapshoot when it comes to BP generally. I certainly don't see why it couldn't cause some depressive sx. It's an odd one and if it doesn't work, it's just not going to work in whatever weird way. It put me in the most horrific agitated mixed psychotic state that any med ever has.

Anna

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...